Your doctor was correct when he told you that Celexa (Citalopram) is the sister drug to Lexapro. Also, 10 mg is the lowest therapeutic dose for Lexapro, and 20 mg is the lowest therapeutic dose for Celexa, so this should be an even trade off. Therefore, you may not have any addition side effects at this time. Side effects may return for a short period, if there is an increase in the Celexa.
I have been on Celexa for exactly six weeks now. I was started on 20 mg, and have remained on that dosage for the entire six weeks. It has really helped me. My depression was the first to completely clear (100% gone). Intrusive/negative thoughts are now extremely rare, and those I do have just seem to drift right through me. I haven't had a panic attack in at least three weeks now, and the last two I had were very mild and short lived. My anxiety has been decreased by some 75%. I still have some up and down days, but they are slowly getting further apart.
I had problems with insomnia during the first 2-3 weeks on the Celexa. Now I'm sleeping well. I do wake-up several times during the night, but I can fall right back to sleep. I also had problems with feeling tired and having no energy. As the Celexa began working on my depression and anxiety, my energy level has returned and I am no longer tired during the day.
I would suggest that you consider asking your physician for something for sleep. Perhaps if you were able to start getting proper sleep again at night, you would no longer feel tired with no energy.
If there are any questions I can help you with, please let me know. The best to you, OB!... Chuck